Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 8, 2001, 6:41 AM CDT for Sedgwick County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2001, 6:41 AM CDT (11:41 UTC)
- Expired
- Jun 8, 2001, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 9 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 081143 FFWICT KSC173-081545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 641 AM CDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1045 AM CDT * AT 640 AM CDT...WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL WAS OCCURRING ACROSS SEDGWICK COUNTY...ESPECIALLY IN WICHITA. RAINFALLS OF 1 TO 3 INCHES ARE LIKELY WHICH...CONSIDERING THAT GROUNDS ARE SOAKED FROM EARLIER RAINS...WILL CAUSE FLASH FLOODING. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...ROADS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT. MOVE UP TO HIGHER GROUND. REPEATING...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR SEDGWICK COUNTY UNTIL 1045 AM CDT. LAT...LON 3789 9719 3749 9716 3748 9777 3785 9764 /ES NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:30 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 8, 3:30 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE WICHITA KS 330 AM CDT FRI JUN 8 2001 SYNOPSIS: LARGE SFC-850MB HIGHS SETTLING SE INTO NRN/CNTRL PLNS TO CONT DRIFTING SE TODAY, EVENTUALLY COVERING CNTRL/SE PLNS BY SAT. SFC HIGH DISPLACED SUFF E TO ALLOW AN ALREADY MSTR-LADEN LWR AIRMASS TO BECOME EVEN MORE SO. DUE IN NO SMALL PART TO WEAK NW MID-UPR FLOW INDUCED BY LARGE UP- STAIRS HIGH PARKED OVER DESERT SW, CLUSTER OF TSTRMS OCRG ACRS NW SXN ALONG & W OF LINE FM LINCOLN-LYONS INCRG IN BOTH COVERAGE & INTENSITY AS IT CREEPS SE INTO RICH MSTR ENTRENCHED ACRS SC KS. POP GRADIENT TO NO DOUBT REFLECT THIS WITH GREATEST THREAT ACRS CNTRL & SC KS. WITH SLOW SE MOVEMENT, SOME AREAS SURE TO RECEIVE HEFTY RAINFALL. THIS WAS CASE YESTERDAY AS MCCONNELL RECEIVED JUST OVER 2 (IN STARK CONTRAST TO KICT WITH 0.03). TODAY: PER THE ABOVE REASONING, AM FOLLOWING AVN QPF PAT BY RUNNING LIKELY POPS CNTRL & SC WITH GENERIC CHC FOR SE DUE TO SLOW SE MOVEMENT. PRE- SENCE OF TSRA TO WREAK HAVOC WITH MAXES. FOR NOW WL RUN 80-85F WITH SC & SE ON WARMER SIDE OF FENCE. TNGT: WITH ABOVE-MENTIONED HIGHS BECOMING MORE DOMINANT (ESPECIALLY ALONG ERN CORRIDOR) BEST SHOT FOR TSRA OCCURS ALONG FRONT RANGE AS AVN CLEARLY DEPICTS. SOAKED GROUNDS COUPLED WITH LGT WIND WARRANT CONTD MENTION OF FOG (AT LEAST PATCHY) ALL AREAS. FOR MOST PART, FWC HAS FARED BETTER THAN ITS FAN/MAV COUNTERPARTS & THEREFORE GETS THE NOD (MID 60S ACRS THE BOARD). SAT: WITH S-SE FLOW GETTING BETTER ESTABLISHED, MID 80S APR KOSHER ALL AREAS. ABSENCE OF ANY LOW-LVL FOCUS DICTATES DRY FCST ALL AREAS. SAT NGT: INCRG SOUTHERLY SFC COMP KEEPING MINS IN UPR 60S WITH MOST AREAS AT WARMER END OF SPECTRUM. ES COORD: SGF. FCSTID = 4 ICT 83 65 87 69 / 70 0 0 0 HUT 82 65 87 68 / 70 0 0 0 EWK 83 65 86 68 / 70 0 0 0 EQA 83 65 86 68 / 70 0 0 0 WLD 84 65 87 70 / 70 0 0 0 RSL 80 65 86 68 / 70 0 0 0 GBD 81 65 87 69 / 70 0 0 0 SLN 82 65 86 69 / 70 0 0 0 MPR 82 65 87 69 / 70 0 0 0 CFV 85 65 86 69 / 40 0 0 0 CNU 84 65 85 69 / 40 0 0 0 K88 83 65 84 68 / 40 0 0 0 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:45 AM CDT | Flash Flood Warning | ICT | Rice | 3 hr |
| Jun 8, 4:18 AM CDT | Flash Flood Warning | ICT | Russell | 117 min |
| Jun 8, 8:09 AM CDT | Flash Flood Warning | ICT | Sumner | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.